Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 57, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 2, 2013, 4:09 PM CDT for 5 counties in Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2013, 4:09 PM CDT (21:09 UTC)
- Expired
- Apr 2, 2013, 5:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Blanco County, TX, Burnet County, TX, Hays County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 60 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:55 PM CDT | HAIL 0.88 | 1 Ne Bee Cave, TX | NICKEL SIZE HAIL AND WIND GUSTS TO 45 MPH. |
| Apr 2, 5:10 PM CDT | TSTM WND GST 77 | 4 W Sunset Valley, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
225 WUUS54 KEWX 022109 SVREWX TXC031-053-209-453-491-022200- /O.NEW.KEWX.SV.W.0057.130402T2109Z-130402T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 409 PM CDT TUE APR 2 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN BLANCO COUNTY... EXTREME SOUTH CENTRAL BURNET COUNTY... NORTH CENTRAL HAYS COUNTY... TRAVIS COUNTY... SOUTHWESTERN WILLIAMSON COUNTY... * UNTIL 500 PM CDT. * AT 402 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR LAGO VISTA...OR 15 MILES SOUTHWEST OF CEDAR PARK...AND MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL TO BASEBALL SIZE HAIL. * SOME LOCATIONS IN THE WARNING INCLUDE LAKEWAY...BEE CAVE...ANDERSON MILL...MANSFIELD DAM...WEST LAKE HILLS...ROLLINGWOOD...AUSTIN AND TANGLEWOOD FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3043 9760 3007 9787 3037 9818 3055 9804 TIME...MOT...LOC 2108Z 305DEG 22KT 3040 9803 $$
1 follow-up statement
559 WWUS54 KEWX 022159 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 459 PM CDT TUE APR 2 2013 TXC031-053-209-453-491-022208- /O.EXP.KEWX.SV.W.0057.000000T0000Z-130402T2200Z/ HAYS TX-TRAVIS TX-WILLIAMSON TX-BURNET TX-BLANCO TX- 459 PM CDT TUE APR 2 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN BLANCO... EXTREME SOUTH CENTRAL BURNET...SOUTHWESTERN WILLIAMSON...CENTRAL TRAVIS AND NORTH CENTRAL HAYS COUNTIES WILL EXPIRE AT 500 PM CDT... THIS STORM REMAINS STRONG...BUT HAS WEAKENED BELOW SEVERE CRITERIA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3043 9760 3007 9787 3037 9818 3055 9804 TIME...MOT...LOC 2158Z 306DEG 13KT 3029 9789 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:39 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 2, 3:39 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 339 PM CDT TUE APR 2 2013 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... STRONG-SEVERE CONVECTION FIRING ON TWO FRONTS THIS AFTERNOON WITH A SEVERE WATCH ALREADY IN EFFECT FOR ALL BUT THE SRN CWA THRU 11 PM. THE RAPIDLY DEVELOPING STORMS ACROSS THE NERN CWA APPEAR TO BE ASSOCIATED WITH A RETURNING FRONTAL BOUNDARY/WARM AIR ADVECTION AHEAD OF THE SLOW MOVING COLD FRONT IN CENTRAL TX. MEANWHILE ANOTHER AREA OF CONVECTION FIRING OVER WEST TX AHEAD OF THE UPPER SYSTEM OVER THE 4-CORNERS REGION THAT WILL SLOWLY TRACK EASTWARD ACROSS THE TX PANHANDLE AND TOWARD THE RED RIVER. THE COMBINATION OF THESE FEATURES WILL RESULT IN A DEVELOPING ORGANIZED MCS OR SQUALL LINE MOVING IN FROM WEST THIS EVENING...AS THE CONVECTION INCREASES ALONG THE COLD FRONT AND MOVES SEWD INTO THE NWRN CWA LATER THIS EVENING...TRACKING ESEWD INTO THE ERN CWA IN THE EARLY MORNING HOURS. CONTINUING AVERAGE QPF VALUES OF 0.50-1 INCH WEST TO 1-2 INCHES EAST...HOWEVER WILL ADD MENTION OF LOCALLY HEAVY RAIN 3-5 INCHES DUE TO SLOW MOVEMENT OF THE FRONT AND DURATION OF THIS EVENT. NOT ANTICIPATING A FLASH FLOOD WATCH AT THIS POINT WAS FLASH FLOOD GUIDANCE REMAINS FAIRLY HIGH. SHOULD SEE DECREASE IN CONVECTION FROM THE WEST WED MORNING WITH ANOTHER ROUND OF POST FRONTAL SHOWERS WEDNESDAY AFTERNOON/EVENING AS THE UPPER TROUGH...THEN ENDING LATE WEDNESDAY EVENING ON THE BACK SIDE OF THE UPPER TROUGH. && .LONG TERM (THURSDAY THROUGH TUESDAY)... DRIER-COOLER BREEZY CONDITIONS DEVELOPING BEHIND THE UPPER TROUGH THURSDAY INTO FRIDAY AS AN UPPER RIDGE BUILDS IN FROM THE WEST. MORE WESTERLY OR ZONAL FLOW FOR WEEKEND WILL RESULT IN SLY LOW LEVEL RETURN FLOW...AND THEREFORE MORE CLOUDS AND HUMIDITY FOR THE WEEKEND. COULD SEE A FEW STREAMERS SHOWERS EAST BY SUNDAY MORNING WITH INCREASING CHANCES FOR SHOWERS/STORMS EARLY NEXT WEEK AS THE NEXT UPPER TROUGH DIGS INTO THE INTER MOUNTAIN WEST/NWRN MEXICO AND S TX COMES UNDER THE INFLUENCE OF THE MOIST SWLY FLOW ALOFT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 70 49 71 48 / 80 70 30 - 0 AUSTIN BERGSTROM INTL AIRPORT 63 69 46 70 42 / 80 70 30 - 0 NEW BRAUNFELS MUNI AIRPORT 64 73 47 73 44 / 80 50 20 0 0 BURNET MUNI AIRPORT 60 66 46 69 45 / 80 50 30 - 0 DEL RIO INTL AIRPORT 65 72 49 78 54 / 70 30 10 0 0 GEORGETOWN MUNI AIRPORT 62 66 44 69 44 / 80 70 30 - 0 HONDO MUNI AIRPORT 64 76 47 77 46 / 70 50 10 0 0 SAN MARCOS MUNI AIRPORT 63 72 47 72 45 / 80 50 20 - 0 LA GRANGE - FAYETTE REGIONAL 65 72 50 69 46 / 80 70 30 - 0 SAN ANTONIO INTL AIRPORT 65 74 49 74 48 / 80 50 10 0 0 STINSON MUNI AIRPORT 65 75 50 74 47 / 70 50 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...01 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Apr 2, 1:05 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 105 PM CDT TUE APR 2 2013 TXZ171>173-183>194-202>209-217>225-228-031815- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 105 PM CDT TUE APR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH CENTRAL TEXAS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A THREAT OF LOCALLY HEAVY RAINFALL MAY BECOME MORE DOMINANT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE THREAT OF STRONG STORMS MAY LINGER INTO WEDNESDAY MORNING...HOWEVER THE MAIN IMPACT WILL LIKELY BE LOCALLY HEAVY RAINFALL...CAUSING LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 2, 3:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL SPICEWOOD 30.48N 98.17W
04/02/2013 E0.50 INCH BURNET TX UNKNOWN
&&
EVENT NUMBER EWX1300215
JPBSpecial weather statement, Apr 2, 3:44 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 PM CDT TUE APR 2 2013 TXZ193-208-209-022130- BASTROP-CALDWELL-FAYETTE- 344 PM CDT TUE APR 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BASTROP...CALDWELL AND EXTREME WESTERN FAYETTE COUNTIES UNTIL 430 PM CDT... AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES EAST OF LOCKHART...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROSANKY... ST JOHN COLONY... TAYLORSVILLE... ELM GROVE... BATEMAN... DELHI... RED ROCK... ROCKNE... STRING PRAIRIE... WATTERSON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3012 9733 2987 9720 2973 9765 2992 9775 TIME...MOT...LOC 2044Z 245DEG 24KT 2988 9753
Local storm report, Apr 2, 3:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 3 SE MARBLE FALLS 30.55N 98.24W
04/02/2013 M2.00 INCH BURNET TX COCORAHS
&&
EVENT NUMBER EWX1300216
JPBLocal storm report, Apr 2, 3:53 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
353 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL MARBLE FALLS 30.58N 98.27W
04/02/2013 E1.50 INCH BURNET TX TRAINED SPOTTER
15-18 MIN DURATION
&&
EVENT NUMBER EWX1300217
JPBLocal storm report, Apr 2, 3:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
359 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 3 SE SMITHVILLE 29.98N 97.12W
04/02/2013 E2.00 INCH BASTROP TX LAW ENFORCEMENT
HEN EGG SIZE HAIL.
&&
EVENT NUMBER EWX1300218
PMLocal storm report, Apr 2, 4:07 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
407 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 3 NW SPICEWOOD 30.51N 98.20W
04/02/2013 E1.00 INCH BURNET TX CO-OP OBSERVER
QUARTER SIZE HAIL...STRONG WINDS AND VERY HEAVY RAIN.
&&
EVENT NUMBER EWX1300219
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:18 PM CDT | Special Weather Statement | EWX | Llano | 27 min |
| Apr 2, 1:56 PM CDT | Special Weather Statement | EWX | Burnet | 49 min |
| Apr 2, 2:07 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 38 min |
| Apr 2, 2:36 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 39 min |
| Apr 2, 3:07 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 38 min |
| Apr 2, 3:30 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 45 min |
| Apr 2, 3:36 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis, Williamson | 39 min |
| Apr 2, 3:40 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 110 min |
| Apr 2, 3:44 PM CDT | Special Weather Statement | EWX | Caldwell | 46 min |
| Apr 2, 3:48 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 3 hr |
| Apr 2, 3:53 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell | 52 min |
| Apr 2, 4:16 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 44 min |
| Apr 2, 4:29 PM CDT | Special Weather Statement | EWX | Fayette | 46 min |
| Apr 2, 4:36 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 3 hr |
| Apr 2, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca | 49 min |
| Apr 2, 5:01 PM CDT | Special Weather Statement | EWX | Travis | 44 min |
| Apr 2, 5:15 PM CDT | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 105 min |
| Apr 2, 5:30 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Travis | 45 min |
| Apr 2, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 52 min |
| Apr 2, 5:49 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 41 min |
| Apr 2, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 63 min |
| Apr 2, 6:16 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 44 min |
| Apr 2, 6:32 PM CDT | Special Weather Statement | EWX | Bastrop | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.